Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 89, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2008, 3:31 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2008, 3:31 PM CDT (20:31 UTC)
- Expired
- May 26, 2008, 4:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 140 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 262031
SVROHX
TNC049-137-262100-
/O.NEW.KOHX.SV.W.0089.080526T2031Z-080526T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FENTRESS COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
SOUTHERN PICKETT COUNTY IN TENNESSEE...
* UNTIL 400 PM CDT
* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF JAMESTOWN...OR
10 MILES EAST OF LIVINGSTON...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JAMESTOWN BY 350 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3660 8477 3638 8470 3622 8489 3621 8508
3630 8512 3641 8511 3644 8514 3647 8514
3652 8523 3656 8525
TIME...MOT...LOC 2031Z 256DEG 22KT 3642 8509
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:50 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 26, 1:50 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT MON MAY 26 2008 .DISCUSSION... UPDATE WILL BE ISSUED SHORTLY TO RAISE POPS AND LOWER TEMPS FOR THE WESTERN AND NORTHERN AREAS. INSTABILITIES ARE LOWER AS YOU MOVE EASTWARD ACROSS THE CWA. THUS...STILL NOT ANTICIPATING MUCH IN THE WAY OF SVR STORMS. ISOL STRONG STORMS WITH PEA SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE HOWEVER. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 26, 5:25 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT MON MAY 26 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL...BUT ARE EXPECTED TO BE BELOW SEVERE LEVELS. 17/MAG
In the hours before
Special weather statement, May 26, 11:04 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1104 AM CDT MON MAY 26 2008 TNZ005>007-022>027-056>060-093-094-261900- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE- LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... WAYNESBORO...LAWRENCEBURG 1104 AM CDT MON MAY 26 2008 A LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE INTO THE NASHVILLE METRO AREA THROUGH EARLY AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH. ADDITIONALLY...BRIEF HEAVY RAIN MAY LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 12:43 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CDT MON MAY 26 2008 TNZ005>009-022>030-056>062-075-093>095-262000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON... ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO... LAWRENCEBURG...PULASKI 1243 PM CDT MON MAY 26 2008 A BROKEN LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE AND ACROSS THE NASHVILLE METRO AREA THROUGH MID AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH. ADDITIONALLY...BRIEF VERY HEAVY RAIN MAY SWELL SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 2:49 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT MON MAY 26 2008 TNZ007>011-026>034-056>066-075-077>080-093>095-262200- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... CELINA...BYRDSTOWN...ASHLAND CITY...KINGSTON SPRINGS... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT... LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY... ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG... PULASKI 249 PM CDT MON MAY 26 2008 A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE INTO THE LATE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. ADDITIONALLY... BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD TO HYDROPLANING. THE STRONGEST STORMS THROUGH 5 PM WILL AFFECT THE CITIES AND VICINITIES OF CELINA AND LIVINGSTON DOWN TO FRANKLIN... MURFREESBORO...COLUMBIA...LEWISBURG...LAWRENCEBURG...AND PULASKI.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 34 min |
| May 26, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 30 min |
| May 26, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.